MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; CANNULA, FLARED, GROUNDED, REUSABLE

INTUITIVE SURGICAL, INC DA VINCI; CANNULA, FLARED, GROUNDED, REUSABLE
Model Number 470319-06
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.A review of the site's system logs for the reported procedure date was conducted and the investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.
 
Event or Problem Description
It was reported that after a da vinci-assisted oropharyngectomy procedure, a burn injury was observed on the patient's lip.The monopolar curved scissors (mcs) instrument had been used in the area where the injury occurred.The surgeon speculated that the patient's lips may have come into contact with the flared cannula during the procedure, as no other instruments contacted the lips.The burn was classified as first-degree, appearing red without bruising or charring.Burn ointment was applied, and no further intervention, such as tissue excision, was necessary.The exact cause of the incident remains unknown, including whether arcing occurred during the procedure.All instruments and the flared cannula were inspected and there was no damage or abnormalities observed.The patient did not experience any other post-operative complications and has since been discharged.

Brand Name
DA VINCI
Common Device Name
CANNULA, FLARED, GROUNDED, REUSABLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22766642
Report Number2955842-2025-33623
Device Sequence Number15632621
Product Code NAY
UDI-Device Identifier00886874112458
UDI-Public(01)00886874112458(10)VE224303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470319-06
Device Catalogue Number470319
Device Lot NumberVE224303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date08/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown